MAUDE Adverse Event Report: CORDIS CASHEL LONG GEN / PRO 39 X 80 BIL 135; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CASHEL LONG GEN / PRO 39 X 80 BIL 135; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PG3980BPX
Medical Device Problem Codes Inflation Problem (1310); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17676105) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when the physician went up with the balloon catheter to deploy the palmaz genesis stent, as they took the balloon up, they did not see the balloon go up.They checked the endoflator and no issues with it.Then.They went down, then up again with the balloon, still nothing.They retracted the balloon to inspect it and found the stent was no longer on the balloon.They looked for the stent and luckily found it in the calcific lesion they were trying to treat.They took another small balloon and post dilated the stent.Then with a larger balloon.There was no reported patient injury.The stent was eventually deployed in the proper lesion with good outcome but there must have been a pin hole in the balloon or something that wasn¿t taking it up all the way.The device will not be returned for evaluation as the device was disposed.
 
Additional Manufacturer Narrative
As reported, when the physician went up with the balloon catheter to deploy the long palmaz genesis on opta pro pta catheter they did not see the balloon deploy (inflate).They checked the indeflator and found no issues with it.Then, the physician went down, then up again with the balloon and still did not see the stent.The physician retracted the balloon to inspect it and found that the stent was no longer on the balloon.They looked for the stent and luckily found it in the calcific lesion they were trying to treat.They took another small balloon and post- dilated the stent.Then, with a larger balloon, the stent was eventually deployed into the proper lesion with good outcome.The device was not returned for analysis.A product history record (phr) review of lot 17676105 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-sds/ inflation difficulty - unable to inflate¿ and ¿stent/ -dislodged - in patient¿ could not be confirmed as the device was not returned for analysis and procedural images were not provided.The exact root cause could not be conclusively determined.Based on the limited information available for review, it is not possible to determine what factors may have contributed to the issue reported.However, procedural or handling factors (physician went down, then up again with the balloon before noticing stent was not visible) may have contributed to the stent dislodgement reported.According to the instructions for use, which is not intended as a mitigation of risk, ¿the delivery system should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not induce a vacuum on the delivery system prior to reaching the target lesion.Do not attempt to remove or readjust the stent on the delivery system.Should any resistance be felt at any time during advancement or removal of the stent delivery system pre-stent implantation and before full exposure of the stent, carefully attempt to pull the unexpanded stent delivery system back through the sheath introducer/guiding catheter.If resistance is felt in doing so, the delivery system must be removed as a single unit.When removing the delivery system as a single unit: do not retract the delivery system into the sheath introducer/guiding catheter.Position the proximal balloon marker just distal to the tip of the sheath introducer/guiding catheter.Advance the guidewire into the anatomy as far distally as safely possible.Secure the stent delivery system to the sheath introducer/guiding catheter; then remove the sheath introducer/guiding catheter and stent delivery system as a single unit.Failure to follow these steps and/or applying excessive force to the stent delivery system can potentially result in loss or damage to the stent and/or stent delivery system components such as the balloon.¿ neither the phr review nor the information available for review suggest that the reported event is related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
LONG GEN / PRO 39 X 80 BIL 135
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co.
tipperary
EI 
MDR Report Key9215572
Report Number9616099-2019-03292
Device Sequence Number16765288
Product Code FGE
UDI-Device Identifier20705032040126
UDI-Public20705032040126
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberPG3980BPX
Device Lot Number17676105
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1